Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jun 9, 2012, 4:39 PM EDT for Okeechobee County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2012, 4:39 PM EDT (20:39 UTC)
- Expired
- Jun 9, 2012, 5:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Melbourne, FL
County Okeechobee County, FL
The radar
The Melbourne radar (KMLB), 94 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
563
WWUS82 KMLB 092039
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
439 PM EDT SAT JUN 9 2012
FLZ058-092130-
OKEECHOBEE-
439 PM EDT SAT JUN 9 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER OKEECHOBEE COUNTY...
* UNTIL 530 PM EDT.
AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORMS MOVING EAST ACROSS THE KISSIMMEE RIVER WHILE THE EAST COAST
SEA BREEZE PUSHES WEST ACROSS OKEECHOBEEB COUNTY. AS THESE STORMS
COLLIDE WITH THE SEA BREEZE...THEY WILL BE CAPABLE OF PRODUCING
STRONG WIND GUSTS...DANGEROUS LIGHTNING STRIKES AND TORRENTIAL RAIN
FROM BASINGER AND OKEECHOBEE CITY TO FORT DRUM. STORM MOVEMENT IS
TOWARD THE EAST NORTHEAST AT 10 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. RAINFALL AMOUNTS AROUND 2 INCHES
WILL BE POSSIBLE IN A SHORT PERIOD OF TIME. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.
LAT...LON 2720 8080 2715 8086 2716 8090 2719 8091
2723 8099 2726 8101 2729 8100 2733 8105
2736 8104 2739 8113 2745 8115 2748 8119
2752 8121 2754 8121 2755 8070 2714 8068
2714 8070
TIME...MOT...LOC 2036Z 252DEG 10KT 2738 8100
$$
KELLYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 9, 2:45 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 9, 2:45 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 245 PM EDT SAT JUN 9 2012 .DISCUSSION... CURRENT/TONIGHT...AFTERNOON CONVECTION GOT A LITTLE BIT OF A LATE START...HOWEVER LOCAL 88D'S SHOW DECENT PROLIFERATION OF DIURNAL SHOWERS AND SOME STORMS...AND EXPECT THIS TREND TO CONTINUE THROUGH LATE AFTERNOON AND THROUGH SUNSET BY A COUPLE HRS. WHILE ECSB WILL CONTINUE TO SLIDE WWD/INLAND...STEERING FLOW WILL TRY AND PUSH ACTIVITY BACK TOWARD THE EAST COAST. KEPT SCT EVENING POPS FOR ALL ZONES...WITH A LITTLE BETTER CHANCE ACROSS TH NORTH CLOSER TO BETTER POOLED MOISTURE INVOF FRONTAL BOUNDARY. SUN-TUE...DEEP LAYER MEAN HIGH PRESSURE RIDGE BUILDS OVER THE STATE SUN-MON...WHICH LEADS TO AN OVERALL DRYING TREND AND PROGRESSIVELY LOWER POPS BOTH DAYS COMPARED TO THIS PAST WEEK - 30-40 ON SUN...AND 20-30 MON - ALONG THE INLAND MOVING EAST COAST SEA BREEZE. WEAKER MEAN STEERING FLOW WILL KEEP HIGHEST RAIN CHANCES INLAND BY LATE AFTERNOON AFTER EARLIER DEVELOPMENT CLOSER TO THE COAST/LAKE OKEE. AFTER INITIALLY LIFTING BODILY NORTHWARD...THE REMNANT BASE OF THE PERSISTENT CENTRAL GOMEX MID LEVEL TROUGH WILL FINALLY DRIFT EASTWARD ACROSS THE SE CONUS/NORTH FL BY TUE.. THIS WILL CAUSE THE LOW LEVEL RIDGE AXIS TO DRIFT SOUTH INTO CENTRAL FL...ACCOMPANIED BY SLIGHT MOISTENING TREND/HIGHER POPS...ESPECIALLY NORTH. OVERALL TEMPS IN THE SHORT RANGE WILL RUN NEAR CLIMO...HIGHS IN THE L90S INLAND...U80S NEAR THE COAST. WED-FRI (MODIFIED PREV)...MID LEVEL TROUGHINESS WILL LINGER FROM THE CENTRAL-ERN GOMEX ACROSS FL FROM MID-LATE WEEK WITH LOW LEVEL RIDGE AXIS SUPPRESSED OVER SOUTH FLORIDA. SYNOPTICALLY...THE PATTERN LOOKS LIKE A WEAKER/DRIER VERSION OF WHAT WE HAD FOR MOST OF THIS PAST WEEK. FCST CONTINUES TO INDICATE MAINLY SCATTERED COVERAGE THROUGH THE TIME FRAME. DAYTIME HIGHS L90S INLAND (FEW M90S POSSIBLE) AND U80S TO AROUND 90F NEAR THE EAST COAST. && .AVIATION...PUSHED BACK TIMING OF PRECIP BY 1-2 HRS AT ALL SITES GIVEN THE DELAYED ONSET OF DIURNAL STORMS. OTHERWISE...EXPECT ACTIVITY WILL BE WINDING DOWN AROUND 01Z-02Z...WITH VFR CONDS DEVELOPING OVERNIGHT. && .MARINE... SUN-THU...SURFACE RIDGE AXIS WILL GRADUALLY DRIFT SOUTHWARD ACROSS THE CENTRAL PENINSULA DURING THE EARLY TO MID WEEK. THIS WILL PRODUCE GENERALLY E-SE WINDS AOB 10KT AND SEAS AOB 2-3 FT THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 86 73 87 / 40 40 30 30 MCO 73 91 74 92 / 30 40 20 30 MLB 75 87 75 88 / 30 30 20 20 VRB 74 88 74 88 / 30 30 20 20 LEE 74 91 75 92 / 30 40 20 30 SFB 74 92 74 93 / 30 40 20 30 ORL 75 91 75 92 / 30 40 20 30 FPR 74 86 75 87 / 30 30 20 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && FORECAST...CRISTALDI RADAR/IMPACT GRAPHICS...WIMMER
Hazardous weather outlook, Jun 9, 4:08 AM EDT, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 408 AM EDT SAT JUN 9 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-092015- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 408 AM EDT SAT JUN 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... THE WEAK FRONTAL BOUNDARY IN PLACE ACROSS CENTRAL FLORIDA WILL SLOWLY DISSIPATE TODAY. HOWEVER A VERY MOIST ATMOSPHERE WILL REMAIN IN PLACE...LEADING TO NUMEROUS SHOWERS AND SCATTERED EMBEDDED LIGHTNING STORMS. LIGHT WINDS IN THE PRESENCE OF THE FRONT WILL ALLOW FOR THE DEVELOPMENT OF THE EAST COAST SEA BREEZE...WHICH WILL PROVIDE AN ADDITIONAL FOCUS FOR SHOWER AND STORM DEVELOPMENT. ACTIVITY WILL MOVE TO THE EAST AT 10 MPH OR LESS. THE MAIN STORM HAZARDS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...VERY HEAVY DOWNPOURS AND GUSTY WINDS TO 40 MPH. .FLOOD IMPACT... TRAINING OF SHOWERS AND STORMS ACROSS THE SAME LOCATION WILL BE POSSIBLE AGAIN TODAY. IN ADDITION...LIGHT STEERING FLOW WILL MEAN THAT STORMS WILL REMAIN OVER A SINGLE LOCATION FOR A LONGER TIME THAN EARLIER THIS WEEK. LOCAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE...WHICH WOULD PRODUCE TEMPORARY FLOODING SOME ROADS AND IN POOR DRAINAGE AREAS. .MARINE THUNDERSTORM GUST IMPACT... SHOWERS AND STORMS TODAY WILL MOVE TO THE EAST AROUND 10 KNOTS ACROSS LOCAL LAKES...THE INTRACOASTAL AND LOCAL ATLANTIC. A FEW STRONG STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS TO 35 KNOTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HIGHER MOISTURE LEVELS ACROSS THE REGION WILL DIMINISH ON SUNDAY...LEADING TO COVERAGE OF SHOWERS AND STORMS NEAR SEASONAL NORMALS THROUGH NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. MOSES
In the hours before
Special weather statement, Jun 9, 4:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
439 PM EDT SAT JUN 9 2012
FLZ058-092130-
OKEECHOBEE-
439 PM EDT SAT JUN 9 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER OKEECHOBEE COUNTY...
* UNTIL 530 PM EDT.
AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORMS MOVING EAST ACROSS THE KISSIMMEE RIVER WHILE THE EAST COAST
SEA BREEZE PUSHES WEST ACROSS OKEECHOBEEB COUNTY. AS THESE STORMS
COLLIDE WITH THE SEA BREEZE...THEY WILL BE CAPABLE OF PRODUCING
STRONG WIND GUSTS...DANGEROUS LIGHTNING STRIKES AND TORRENTIAL RAIN
FROM BASINGER AND OKEECHOBEE CITY TO FORT DRUM. STORM MOVEMENT IS
TOWARD THE EAST NORTHEAST AT 10 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. RAINFALL AMOUNTS AROUND 2 INCHES
WILL BE POSSIBLE IN A SHORT PERIOD OF TIME. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.
LAT...LON 2720 8080 2715 8086 2716 8090 2719 8091
2723 8099 2726 8101 2729 8100 2733 8105
2736 8104 2739 8113 2745 8115 2748 8119
2752 8121 2754 8121 2755 8070 2714 8068
2714 8070
TIME...MOT...LOC 2036Z 252DEG 10KT 2738 8100
KELLYThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 3:57 AM EDT | Special Weather Statement | MLB | Martin | 63 min |
| Jun 9, 4:47 PM EDT | Special Weather Statement | MLB | Indian River | 43 min |
| Jun 9, 4:55 PM EDT | Special Weather Statement | MLB | Orange | 50 min |
| Jun 9, 5:34 PM EDT | Special Weather Statement | MLB | Indian River | 41 min |
| Jun 9, 5:40 PM EDT | Severe Thunderstorm Warning | MLB | Indian River, Okeechobee, Osceola | 44 min |
| Jun 9, 6:22 PM EDT | Special Weather Statement | MLB | Osceola | 53 min |
| Jun 9, 7:08 PM EDT | Special Weather Statement | MLB | Brevard | 37 min |
| Jun 9, 7:10 PM EDT | Special Marine Warning | MLB | 65 min | |
| Jun 9, 7:19 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 26 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.